Recently switched to Venlafaxine (Effexor) from another snri and I’m dizzier so far! It’s been about 2-3 weeks… Currently on 75mg. Just looking for any advice! Thanks
Hi and welcome. Most MAVers are medication sensitive. It’s part of the condition sensitivity to all manner of things, light, sound, movement and other environmental triggers, certain foods and medications. A lot of people, MAVers or not, experienced increased symptoms with many drugs but particularly antidepressants. Venlafaxine is notorious for it. Best way to avoid/minimise such side effects is to introduce the drug low and slow, starting on a tiny dose, half or quarter pill even over a period of weeks. People even open capsules and count out and divide the tiny beads inside. You’ll find a lot of advice how to do that if you use the Search facility on here. Also do read Nin’s journey in the Personal Diary section, that’ll give you better idea. All the best. Helen
Thank you for the info and advice!!
I definitely feel dizzier every time I go up a dose of amitriptiline, and I only go up by 5mg. It really flares things for about 10 days - 2 weeks then I have improvement. Don’t give up!
I was dizzier getting on Ami for the first week, but not a lot more and then I got a lot better. Curious which SNRI did you switch from?
I went originally from Zoloft to cymbalta to venlafaxine. I know cymbalta is pretty similar but so far no positive effects about 3 weeks in…
You shld ramp slower and that will help.
I hope so! So hard to figure out dosing
Dr.Hain recommendations of 1/3 of capsule every week is followed a lot.
Welcome to the forum. My story about venlafaxine is on personal diaries.
With this med, go low and slow, starting with 75mg is too much. It’s an effective med for me but it’s powerful and alters your chemistry. And yes, every increase I took caused disruption for about 10 days. Use hains guidelines to guide you.
Best of luck.
To avoid disappointment try to think in terms of months rather than weeks. I was told by doctor with this class of drug to expect to be worse for at least three weeks before I might start to feel better but since making contact with posters on here since discovered that probably applies to not just to introduction but each subsequent increase. As @nin posts these drugs are altering your brain chemistry so it’s to be expected. Then when you appreciate these MAV type brains are hypersensitive to everything it seems we struggle more and need to go slower than other people taking same drug for other conditions. Others, non MAVers, lots of them struggle with Venlafaxine too. I was surprised when I checked that out over the internet. Helen
Thank you for the info!!